T Nation

Fighting Acne on Long Term TRT


#21

[quote]seekonk wrote:
I would seriously advise you against making changes to your regimen based on internet avice if you feel good. If you feel fine injecting twice a month, I woul just continue like that. Lots of people will say, based on broscience, that you cannot possibly do that, but how you feel is the most important.

Have you been to a good dermatologist for the acne or just your GP? There are several other possible therapies besides the doxy and the accutane that you don’t appear to have tried.

[/quote]

I’ve been to two dermatologists. The first one refused to prescribe me accutane because she feared it would aggravate my crohn’s (which it has not at all). I tried various topicals including topical antibiotics (sulfur based too), benzyl peroxide, soaking in epsom salt baths daily, and Doxy at 200 mg / daily before I went to a derm. in my hometown who prescribed me accutane. I’ve definitely exhausted my options, I just didn’t mention them because they had little to no effect in treating my acne.


#22

[quote]Kaynon311 wrote:
seekonk,

We are merely suggesting that changing his protocol to a more frequent one would prevent the rise and fall of T, and by proxy, E2. At his current regimen, he is boosting his levels to supra-physiological levels, which WILL increase his E2. By injecting more frequently, he would prevent this two week roller coaster. The body thrives on regularity, which there is none on his current protocol.

The math is much more complicated than this, but here is the dumbed down version.

Testosterone Cypionate has a half-life of about 7 days.

Day 1: 250mg Test Cyp

Day 7: 125mg Test Cyp left

Day 14: 62.5mg Test Cyp left

Day 14 (Cont.): 250mg Test Cyp

Etc.

This entire time his E2 is going up and down with the amount of testosterone in his body. This is not bro-science. That would be in the off-topic section of T Nation.[/quote]

I’ll have to get my labs from my doc, but I know my E2 is elevated because I definitely am more bloated than I ever was prior to my hormonal issues. I took Anastrozole (research chem version) at the advice of a friend of mine at a dose of .25mg every other day. Within a week my d!ck didn’t work at all. I waited for a few weeks and tried again at a dose of .1 mg eod, same story. I’d rather be bloated than be impotent any day of the week.


#23

As you figured out, low E2 sucks badly. Sounds like you are an AI “over-responder”. Lots of guys here (myself included) are. What that means is that the “standard” dose works too well at blocking the E2, driving levels too low. Therefore, a reduced dose is used to get the desired effects. There is a formula for figuring out your proper dosage, but it escapes me at the moment.

It may be in the sticky. For what it’s worth, I take .1mg on Monday, Thursday, and Saturday. On an insulin syringe, that’s up to the “10” or “1” on the barrel - essentially a few drops.

This isn’t “broscience” as posted above…this is all backed by bloodwork. The medical “standard” dosing for T was developed back in the 60s…we’ve learned a lot since then. The problem is thaIt the literature has never been updated because this would require new clinicals/approvals/etc.


#24

My acne has been going away since injecting every other day. I went from 200mg once a week, to 100mg twice a week. I tried reducing my twice weekly dose. I seem to metabolize T quickly and have low SHBG, so more frequent injections seems to work better for me. I feel better, E2 is easier to manage and acne has been going away.

I’ve also started doing my HCG EOD. 125IU. I do subQ injections for both. I use 29 gauge insulin syringes and inject into my love handle area.

Once every two weeks is not optimal. You need to tighten that up a bit. Smaller more frequent injections will provide more stable levels, no question about it.


#25

Acne can be a major PITA side effect of TRT. The only thing I’ve found that greatly reduces it is Minocycline, which is a relatively cheap antibiotic that most docs should be willing to prescribe. You take it twice daily, and it seems to get the job done well. The topicals, oinments, special soaps, etc are all expensive and don’t work at all for me.

Seems like I only get Acne when my TRT is working well, and I’m getting good morning wood, etc… When I’m not feeling good, I don’t get Acne – so sometimes I’ll stop the Minocycline if I’m not feeling well to see if I have Acne. Can be a good way to crudely guess where my levels are at.


#26

Woah, I know this post is old, But if the OP is still around I wanted to say thank you for posting. I am in the same exact situation. I got diagnosed with crohns disease 2 years ago, went from 235lbs to 140 in the hospital, my girlfriend cheated on me and started dating the guy and having his stay in my condo when I was still in the hospital, I had low-T and I am now also on TRT. ( I hope you decided to move to weekly injections instead of bi-weekly by now)

The acne on my back, shoulders and arms is horrible, painfull and constant. Im sure its due to my array other other medications and stress from being sick and my body constantly fighting my disease. But the improved sex drive and hard on’s is worth it.

Its good to see that I am not alone.


#27

I’ve been on trt for one year now. I was diagnosed with adrenal fatigue and 2x had cancer 2004/2005). I had no clue my T was so low until I was not sleeping anymore and was severely depressed. I even contemplated suicide despite my life being fairly good.

My T levels were around 100 when I first went to an edno and I too was accused of heavy steroid use (never took roids). I first started on naturopathc stuff which worked decent but was very expensive. I then decided to try trt and then the cystic acne was rampant but only on my face!!! That lasted around 1-3 months then it got better when I used a product called tretonin (sorry if that’s misspelled). I didn’t want to use accutane while on trt for freak my liver wouldn’t be able to handle it.

My trt dosage was 300 initially and then went to 425 gradually. I felt great at 425 for a while with occasional bouts with cystic acne until June of this year. My skin wasn’t terrible but I was feeling run down and exhausted with bad insomnia and slight depression. The trt dr. Suggested I reduce my dosage so I went to 400 and since then my cystic acne on my face has been horrendous!!! I am not sure why but it’s only my face and I am hoping that soon it will be ok again.

My question is this: besides nipple sensitivity, are there other symptoms of possible increased estrogen? My levels are ok, as per my blood work in June, but I am not sure if this new bout with acne is due to that or maybe just my body getting used to the new dosage.

I should point out that I feel great on the lowered dosage and have been sleeping great lately. I have been working out for 13 years and have a 85% organic diet. I don’t smoke or drink so that’s not an issue. Any suggestions or just sharing info here would be appreciated. I will keep you all posted on my progress as the days and weeks continue.


#28

My shoulders are covered in acne on just 50mg/week. Never had any trouble with acne before TRT.


#29

175mg/wk is my dose. I was acne-prone well before I started TRT, but generally on my back. It hasn’t increased, but the acne is different. Just own it and go to that beach. The sun may just take care of it for you…for a while. Everyone’s different, but one long day in the hot sun completely kicks my acne’s ass.


#30

Not to totally necro a thread, but I’m still dealing with trt induced acne. I’ve switched up to .35mg every 3 days subq. While this initially reduced the severity of my acne, it only briefly cleared up and now is about where it was when I was injecting IM. But since this thread I bought a house, got married and am very happy with my life so the acne, while bothersome, is no longer as emotionally detrimental as it once was.